Alert archive / Arkansas / Special Weather Statements in 2023
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Apr 5, 2023, 1:07 AM CDT for Yell County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2023, 1:07 AM CDT (06:07 UTC)
- Expired
- Apr 5, 2023, 1:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Hail
- 0.75 in
- Wind
- 30
County Yell County, AR
The radar
The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 476 m²/s²
- 0-3 km storm-relative helicity
- 702 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 6.2
The text
As transmitted.
608
WWUS84 KLZK 050607
SPSLZK
Special Weather Statement
National Weather Service Little Rock AR
107 AM CDT Wed Apr 5 2023
ARZ039-042-138-141-237-238-241-050645-
Northwest Yell County AR-Perry AR-Yell Excluding Northwest AR-
Central and Southern Scott County AR-
Northern Montgomery County Higher Elevations AR-Garland AR-
Central and Eastern Montgomery County AR-
107 AM CDT Wed Apr 5 2023
...A strong thunderstorm will impact portions of southwestern Perry,
northwestern Garland, east central Scott, Yell and northeastern
Montgomery Counties through 145 AM CDT...
At 107 AM CDT, Doppler radar was tracking a strong thunderstorm near
Muddy Creek WMA, or 13 miles north of Mount Ida, moving northeast at
45 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Danville... Ola...
Gravelly... Fourche Valley...
Plainview in Yell County... Muddy Creek WMA...
Belleville... Corinth...
Ranger... Wing...
Kingston... Bluffton...
Rover... Story...
Sunlight Bay Park... Spring Lake Campground...
Carter Cove Park... Chula...
Macedonia in Yell County... Gibbs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3476 9381 3521 9341 3488 9307 3463 9359
3463 9368
TIME...MOT...LOC 0607Z 225DEG 39KT 3474 9369
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
$$
72What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Apr 5, 12:52 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 5, 12:52 AM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1252 AM CDT Wed Apr 5 2023 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 158 PM CDT Tue Apr 4 2023 Severe storms are forecast to begin this evening across northern portions of the state. Storm development will begin again as a line of storms develops across western AR during the early overnight hours. The leading edge of the line of storms will move into central portions of the state just before sunrise, and slowly move into eastern/southeastern AR by late morning. METSAT and mesoanalysis this afternoon depicts a dry line oriented N- S across west OK and TX; warm front draped across SE MO, west TN, north MS, through AL and GA; stationary boundary oriented W-E across KS, MO, IL. SW upper flow is observed across the south-central states, with an upper trough/low over the Great Basin/Rockies. The 850mb low is centered over east CO/west KS, with southwesterly low- level wind over the south-central states. The surface low is in the same area, with surface wind out of the south. Through Wed morning, the upper trough will shift eastward, towards the north-central states. The upper low will shift more northeastward. 500mb wind remains southwesterly across (and upstream of) the forecast area. The surface low will move into the Great Lakes region, with the cold front extending southward, across the center of the state by Wed morning. The environment supports the development of supercell thunderstorms capable of producing tornadoes, large to very large hail, and damaging wind gusts 60-80 mph. SWerly flow will increase atmospheric moisture, with forecast PWATs 1-1.75in. Forecast MLCAPE through this afternoon: 1500+ J/kg; by this evening 2000+ m2/s2, with 0-3km SRH 2- 400+ m2/s2 and 0-1km SRH 1-300+ m2/s2. Bulk shear values of 60-70+ kts are forecast, along with 50-60kt 850mb winds. Forecast soundings show mid-level capping eroding by this evening, which is when CAMs are showing storms initiating across the CWA. Through the end of the week, the storm system will continue to move into eastern Canada, while the frontal boundary slows down as it moves into eastern portions of the state. This will prolong rain chances over the eastern portions of the CWA, possibly leading to increased flood potential for our eastern counties. Forecast rainfall across southeastern AR ranges from 1.5 to 2.5 inches through the end of the week, with locally higher amounts possible where the strongest storms develop, especially if strong storms continue to move over the same areas. && .LONG TERM... (Thursday Night through next Tuesday) Issued at 158 PM CDT Tue Apr 4 2023 Active weather is expected to linger Thursday night into Friday across SE portions of AR. This activity should take place beneath SW flow aloft and a quasi-stationary boundary located just to the S and SE of the state. Further N, the influence of high pressure should keep precipitation chances at bay. The upper level feature responsible for wet weather will push to the E Friday night. Heading into the weekend, upper flow will begin to transition to zonal before becoming NWrly as a ridge expands Nwrd over the SWrn states. Surface high pressure is expected to dominate the pattern locally, with mainly dry days ahead with N/NE/Erly winds. The surface high should shift E on Monday, and surface winds will switch back to the S, thus a notable uptick in moisture will be felt. A return of dry weather across most of the state will promote a much needed decrease in soil moisture, plus provide several beneficial days to address storm damage cleanup. As far as temperatures are concerned, lows should start out in the upper 30s to upper 40s and moderate with time. And regarding high temperatures, the coolest day should be Friday with highs topping out in the 50s and 60s. By Monday, high temperatures should be in the 70s to near 80 degrees. && .AVIATION... (06Z TAFS) Issued at 1241 AM CDT Wed Apr 5 2023 Sctd convection wl rmn possible thru the overnight hrs, esp acrs the NW half of the FA. The main line of storms assocd with the CDFNT still looks on track to enter NW AR arnd daybreak, then translate to the east into Wed aftn, before slowing down as it reaches SE AR. Expect a combo of MVFR/low end VFR conds thru much of the PD, with lower conds where heavier storms occur. A slow improvement wl occur later in the PD. && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...71 LONG TERM....70 AVIATION...44
Hazardous weather outlook, Apr 4, 2:10 PM CDT, 10 hours 57 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 210 PM CDT Tue Apr 4 2023 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-051000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 210 PM CDT Tue Apr 4 2023 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are expected to develop tonight. These storms will be capable of producing large hail, damaging winds, and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The potential for strong and severe thunderstorms will continue Wednesday as a cold front pushes across the state. All modes of severe weather will be possible along and ahead of the front, with the threat diminishing from the west as the day progresses. For the remainder of the period, the potential for organized severe weather will be low. .Spotter Information Statement... Spotter activation will be needed during the late night hours tonight and possibly on Wednesday. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 71/70
In the hours before
Special weather statement, Apr 5, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
107 AM CDT Wed Apr 5 2023
ARZ039-042-138-141-237-238-241-050645-
Northwest Yell County AR-Perry AR-Yell Excluding Northwest AR-
Central and Southern Scott County AR-
Northern Montgomery County Higher Elevations AR-Garland AR-
Central and Eastern Montgomery County AR-
107 AM CDT Wed Apr 5 2023
...A strong thunderstorm will impact portions of southwestern Perry,
northwestern Garland, east central Scott, Yell and northeastern
Montgomery Counties through 145 AM CDT...
At 107 AM CDT, Doppler radar was tracking a strong thunderstorm near
Muddy Creek WMA, or 13 miles north of Mount Ida, moving northeast at
45 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Danville... Ola...
Gravelly... Fourche Valley...
Plainview in Yell County... Muddy Creek WMA...
Belleville... Corinth...
Ranger... Wing...
Kingston... Bluffton...
Rover... Story...
Sunlight Bay Park... Spring Lake Campground...
Carter Cove Park... Chula...
Macedonia in Yell County... Gibbs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3476 9381 3521 9341 3488 9307 3463 9359
3463 9368
TIME...MOT...LOC 0607Z 225DEG 39KT 3474 9369
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
72The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:18 AM CDT | Special Weather Statement | LZK | Pope, Yell | 42 min |
| Apr 5, 1:29 AM CDT | Tornado Warning | LZK | Searcy, Stone, Van Buren | 35 min |
| Apr 5, 1:31 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Yell | 44 min |
| Apr 5, 1:50 AM CDT | Tornado Warning | LZK | Izard, Stone | 40 min |
| Apr 5, 1:54 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Pope, Van Buren | 28 min |
| Apr 5, 2:12 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Stone, Van Buren | 48 min |
| Apr 5, 2:12 AM CDT | Tornado Warning | LZK | Fulton, Izard, Sharp | 48 min |
| Apr 5, 2:20 AM CDT | Tornado Warning | LZK | Cleburne, Stone, Van Buren | 40 min |
| Apr 5, 2:31 AM CDT | Tornado Warning | LZK | Fulton, Sharp | 44 min |
| Apr 5, 2:45 AM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph | 45 min |
| Apr 5, 2:54 AM CDT | Tornado Warning | LZK | Izard, Stone | 19 min |
| Apr 5, 2:57 AM CDT | Tornado Warning | LZK | Randolph, Sharp | 34 min |
| Apr 5, 3:12 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Independence, Izard, Sharp, Stone | 33 min |
| Apr 5, 3:33 AM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph, Sharp | 30 min |
| Apr 5, 4:01 AM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph, Sharp | 44 min |
| Apr 5, 5:15 AM CDT | Special Weather Statement | LZK | Johnson | 30 min |
| Apr 5, 5:40 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Newton | 35 min |
| Apr 5, 5:46 AM CDT | Tornado Warning | LZK | Boone, Newton | 29 min |
| Apr 5, 5:51 AM CDT | Special Weather Statement | LZK | Johnson, Newton | 24 min |
| Apr 5, 5:54 AM CDT | Tornado Warning | LZK | Boone | 20 min |
| Apr 5, 6:09 AM CDT | Tornado Warning | LZK | Boone, Marion, Newton | 36 min |
| Apr 5, 6:30 AM CDT | Tornado Warning | LZK | Boone, Marion | 30 min |
| Apr 5, 7:35 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 40 min |
| Apr 5, 7:41 AM CDT | Special Weather Statement | LZK | Pike | 34 min |
| Apr 5, 7:46 AM CDT | Special Weather Statement | LZK | Logan, Scott | 29 min |
| Apr 5, 7:56 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 49 min |
| Apr 5, 8:07 AM CDT | Special Weather Statement | LZK | Marion, Newton | 23 min |
| Apr 5, 8:14 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy, Van Buren | 46 min |
| Apr 5, 8:21 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 24 min |
| Apr 5, 8:23 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion, Newton, Searcy | 37 min |
| Apr 5, 8:25 AM CDT | Special Weather Statement | LZK | Garland | 35 min |
| Apr 5, 8:39 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Johnson, Logan, Perry, Pope and 3 more | 51 min |
| Apr 5, 8:53 AM CDT | Tornado Warning | LZK | Logan, Scott, Yell | 11 min |
| Apr 5, 8:59 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Marion, Searcy | 46 min |
| Apr 5, 9:00 AM CDT | Special Weather Statement | LZK | Searcy | 30 min |
| Apr 5, 9:08 AM CDT | Special Weather Statement | LZK | Pulaski, Saline | 37 min |
| Apr 5, 9:27 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Izard, Pope, Searcy, Stone and 1 more | 48 min |
| Apr 5, 9:29 AM CDT | Special Weather Statement | LZK | Conway | 31 min |
| Apr 5, 9:32 AM CDT | Special Weather Statement | LZK | Fulton | 28 min |
| Apr 5, 9:37 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 23 min |
| Apr 5, 9:52 AM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant, Jefferson | 23 min |
| Apr 5, 9:52 AM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant, Jefferson | 23 min |
| Apr 5, 9:58 AM CDT | Special Weather Statement | LZK | Clark, Dallas, Hot Spring | 32 min |
| Apr 5, 10:05 AM CDT | Special Weather Statement | LZK | Izard, Sharp | 25 min |
| Apr 5, 10:07 AM CDT | River Flood Advisory | LZK | Calhoun, Ouachita | 21 hr |
| Apr 5, 10:09 AM CDT | Special Weather Statement | LZK | Calhoun, Ouachita | 36 min |
| Apr 5, 10:14 AM CDT | Special Weather Statement | LZK | Jefferson | 31 min |
| Apr 5, 10:28 AM CDT | Special Weather Statement | LZK | Lawrence, Sharp | 32 min |
| Apr 5, 10:30 AM CDT | Special Weather Statement | LZK | Grant | 30 min |
| Apr 5, 10:39 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, Saline | 36 min |
| Apr 5, 10:47 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 28 min |
| Apr 5, 10:53 AM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph, Sharp | 35 min |
| Apr 5, 10:58 AM CDT | Tornado Warning | LZK | Jefferson, Lonoke, Pulaski | 17 min |
| Apr 5, 11:05 AM CDT | Special Weather Statement | LZK | Woodruff | 25 min |
| Apr 5, 11:12 AM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie | 12 min |
| Apr 5, 11:22 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Monroe, Prairie | 38 min |
| Apr 5, 11:26 AM CDT | Special Weather Statement | LZK | Woodruff | 34 min |
| Apr 5, 11:27 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 29 min |
| Apr 5, 11:34 AM CDT | Tornado Warning | LZK | Monroe, Prairie, Woodruff | 16 min |
| Apr 5, 11:38 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 37 min |
| Apr 5, 11:41 AM CDT | Tornado Warning | LZK | Monroe, Woodruff | 9 min |
| Apr 5, 12:28 PM CDT | Special Weather Statement | LZK | Desha | 32 min |
| Apr 5, 5:52 PM CDT | Special Weather Statement | LZK | Calhoun | 38 min |
| Apr 5, 6:23 PM CDT | Special Weather Statement | LZK | Cleveland | 37 min |
Nearby
Special Weather Statements in Arkansas, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.